Prednisone

Prednisone Reactions 1704, p321 - 2 Jun 2018 Steroid-induced diabetes, delirium, electrolyte imbalance and urinary tract infection: case report A 91-year-old woman developed steroid-induced diabetes, delirium, electrolyte imbalance and urinary tract infection during treatment with prednisone for suspected giant cell arteritis [route not stated; not all durations of treatment to reactions onsets and outcomes stated]. The woman presented with photophobia and acute onset, bilateral temporal headache of one day duration. On examination, giant cell arteritis was suspected and prednisone 20mg once a day was started. She responded to the treatment and felt better in a few days. However, she developed steroid- induced diabetes. The woman was treated with insulin. At week 10 of the prednisone treatment, she needed a short hospitalisation due to electrolyte imbalance, delirium and urinary tract infection. Consequently, prednisone was quickly tapered off to reduce further adverse effects. However, she developed weight loss, poor appetite and skin infection following discontinuation of prednisone. She was treated and a pulse of steroid was started. Her vasculitis gradually improved. She was further treated with a slow taper of prednisone with continued clinical and laboratory monitoring. Eventually, she returned to baseline, and insulin was stopped by nine months. Author comment: "[S]he developed steroid-induced diabetes and needed insulin during her treatment course. At week 10 of prednisone, she was briefly hospitalized after developing delirium, electrolyte disturbances and a urinary tract infection. She was quickly tapered off prednisone to minimize further adverse side effects. . ." Larrain C, et al. Giant cell arteritis in the oldest old. Journal of the American Geriatrics Society 66 (Suppl. 2): S19-S20 abstr. A23, Apr 2018. Available from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA 803323435 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Prednisone

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/prednisone-0RHxiPA3s4
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46964-0
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p321 - 2 Jun 2018 Steroid-induced diabetes, delirium, electrolyte imbalance and urinary tract infection: case report A 91-year-old woman developed steroid-induced diabetes, delirium, electrolyte imbalance and urinary tract infection during treatment with prednisone for suspected giant cell arteritis [route not stated; not all durations of treatment to reactions onsets and outcomes stated]. The woman presented with photophobia and acute onset, bilateral temporal headache of one day duration. On examination, giant cell arteritis was suspected and prednisone 20mg once a day was started. She responded to the treatment and felt better in a few days. However, she developed steroid- induced diabetes. The woman was treated with insulin. At week 10 of the prednisone treatment, she needed a short hospitalisation due to electrolyte imbalance, delirium and urinary tract infection. Consequently, prednisone was quickly tapered off to reduce further adverse effects. However, she developed weight loss, poor appetite and skin infection following discontinuation of prednisone. She was treated and a pulse of steroid was started. Her vasculitis gradually improved. She was further treated with a slow taper of prednisone with continued clinical and laboratory monitoring. Eventually, she returned to baseline, and insulin was stopped by nine months. Author comment: "[S]he developed steroid-induced diabetes and needed insulin during her treatment course. At week 10 of prednisone, she was briefly hospitalized after developing delirium, electrolyte disturbances and a urinary tract infection. She was quickly tapered off prednisone to minimize further adverse side effects. . ." Larrain C, et al. Giant cell arteritis in the oldest old. Journal of the American Geriatrics Society 66 (Suppl. 2): S19-S20 abstr. A23, Apr 2018. Available from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA 803323435 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off